I'm so sorry to hear about your situation. You are correct; the boundary between these drugs and cancer risk is a bit blurry and the research seems to be conflicting. That being said, I've read that drugs like Rituxin (and other chemotherapy agents) can cause secondary cancers like Leukemia. I do not know if this is the type you have or not. But given your experience on the drug, it's a good thing your rheumy took you off it immediately.
Re: your lung issues; I've read that RA, itself, can be a risk factor for lymphoma and lung cancers. That being said, methotrexate has also been implicated in lung issues. My mother died from lung complications after being treated with methotrexate for years. She had mixed connective tissue disease, not just RA, and developed interstitial lung disease. We do not know if it was the methotrexate that contributed to it, but we don't know that it wasn't. In any case, I pray that your doctors identify the spots on your lung and take quick action (I'm sure they will) given your history. I used to be a very heavy (2 packs/day) smoker when I was younger, so I have the risk as well.
I had a frank discussion with my doctor last week about rituxin--he said he's not comfortable putting his patients on that drug. It's 1-2X/year dosing so if you have a bad side effect (i.e., your drop in platelets) you could be stuck with it for quite a while--very dangerous. I was actually a little relieved because it does seem like a pretty scary drug.
I am going back on orencia--yes, it may have caused my skin cancer (as do some of the other biologics, xeljanz included), but it did help me greatly. In my case, the benefits outweight the risks--I just need to go to a dermatologist routinely for skin checks.
Thanks for your response Barbara. I'll be praying for your situation.